Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 368, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 8, 2011, 5:26 PM CDT for 6 counties in Tennessee. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2011, 5:26 PM CDT (22:26 UTC)
- Expired
- Aug 8, 2011, 6:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Grundy County, TN, Rutherford County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 80 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 5:40 PM CDT | HAIL 1.5 | 14 Se Murfreesboro, TN | RESIDENT ON EATON HOLLOW ROAD REPORTED PING PONG BALL SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2773 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
994 WUUS54 KOHX 082226 SVROHX TNC003-015-031-061-149-177-082330- /O.NEW.KOHX.SV.W.0368.110808T2226Z-110808T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 526 PM CDT MON AUG 8 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEASTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE... WESTERN WARREN COUNTY IN MIDDLE TENNESSEE... NORTHEASTERN BEDFORD COUNTY IN MIDDLE TENNESSEE... SOUTHERN CANNON COUNTY IN MIDDLE TENNESSEE... NORTHERN COFFEE COUNTY IN MIDDLE TENNESSEE... NORTHWESTERN GRUNDY COUNTY IN MIDDLE TENNESSEE... * UNTIL 630 PM CDT * AT 523 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR BELL BUCKLE...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MCMINNVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3576 8572 3549 8572 3553 8642 3571 8642 TIME...MOT...LOC 2225Z 270DEG 21KT 3562 8631 $$ JLM
1 follow-up statement
772 WWUS54 KOHX 082253 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 553 PM CDT MON AUG 8 2011 TNC003-015-031-061-149-177-082330- /O.CON.KOHX.SV.W.0368.000000T0000Z-110808T2330Z/ RUTHERFORD TN-WARREN TN-BEDFORD TN-CANNON TN-COFFEE TN-GRUNDY TN- 553 PM CDT MON AUG 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN GRUNDY...NORTHERN COFFEE...SOUTHERN CANNON...NORTHEASTERN BEDFORD... WESTERN WARREN AND SOUTHEASTERN RUTHERFORD COUNTIES UNTIL 630 PM CDT... AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTH OF MANCHESTER...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... MCMINNVILLE...CENTERTOWN...MORRISON AND VIOLA. LAT...LON 3576 8572 3549 8572 3553 8642 3571 8642 TIME...MOT...LOC 2253Z 270DEG 21KT 3564 8611 $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:14 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 8, 3:14 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 314 PM CDT MON AUG 8 2011 .SHORT TERM...THE THUNDERSTORMS THAT WERE OVER WESTERN MIDDLE TENNESSEE EARLIER THIS AFTERNOON HAVE NOW DECREASED TO JUST SOME PATCHY SHOWERS. MEANWHILE...SOME MORE VIGOROUS STORMS, THAT FORMED ALONG AN OUTFLOW BOUNDARY, WERE RUMBLING ACROSS EXTREME SOUTHERN PARTS OF OUR FORECAST AREA. ELSEWHERE...CONDITIONS WERE MOSTLY SUNNY AND HOT, WITH HIGHS MAINLY IN THE UPPER 80S TO MID 90S. RAIN CHANCES INCREASE TONIGHT AND TUESDAY... EXPECT A COLD FRONT TO APPROACH THE AREA TONIGHT AND BE NEAR PAH BY 12Z TUESDAY. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP OUT AHEAD OF IT, AND WILL BE GOING WITH "LIKELY POPS" MOST AREAS TONIGHT. AS THE FRONT MOVES ACROSS THE AREA TUESDAY, WILL GO WITH "LIKELY POPS" MOST AREAS ONCE AGAIN. WEDNESDAY LOOKS LIKE A MOSTLY DRY AND SEASONABLY WARM DAY... HIGH PRESSURE BUILDS IN FROM THE NORTHWEST, AND THE ONLY PLACE WHERE THERE WILL BE A POSSIBILITY FOR THUNDERSTORMS WILL BE IN THE EXTREME SOUTHWEST, IN VICINITY OF AN OLD QUASI-STATIONARY SURFACE DEW POINT BOUNDARY. NORTHWEST FLOW RAPIDLY BRINGS THE CHANCE FOR RAIN BACK INTO THE FORECAST FOR MID TO LATE WEEK... WEDNESDAY NIGHT AND THURSDAY, EXPECT ATMOSPHERIC MOISTURE ABOVE 5K FT TO INCREASE FROM THE SOUTHWEST, WITH OLD SFC DEW POINT BOUNDARY STARTING TO WORKS ITS WAY BACK TO THE NORTHEAST. BY 6 AM THURSDAY, EXPECT THAT BOUNDARY TO STRETCH FROM JUST WEST OF ST. LOUIS TO NEAR HSV, WITH THE LIKELIHOOD FOR TSTM DEVELOPMENT OVER SOUTHERN MISSOURI AND NORTHERN ARKANSAS PROPAGATING SOUTHEASTWARD TOWARD OUR FORECAST AREA. THUS, BELIEVE OUR WESTERN AND SOUTHERN AREAS WILL STAND THE BEST CHANCE FOR THUNDER WEDNESDAY NIGHT AND THURSDAY. WE REMAIN IN NORTHWEST FLOW INTO FRIDAY, AND VULNERABLE TO THUNDERSTORM PROPAGATION OUT OF THE MISSOURI AREA (ESPECIALLY OUR WESTERN AREAS). TEMPERATURE-WISE... EXPECT THE PASSAGE OF THE COLD FRONT ON TUESDAY AND THE CONTINUATION OF A NORTHWEST FLOW PATTERN THROUGH LATE WEEK TO KEEP MAX TEMPERATURES SUPPRESSED CLOSE TO SEASONABLE LEVELS. HIGHS TUESDAY THROUGH FRIDAY SHOULD BE MAINLY IN THE MIDDLE 80S TO LOWER 90S. .LONG TERM...EXPECT UPPER RIDGE TO BUILD ACROSS THE WESTERN UNITED STATES OVER THE WEEKEND AND EARLY NEXT WEEK AND PROPEL YET ANOTHER COLD FRONT ACROSS THE MID STATE. RIGHT NOW, IT LOOKS LIKE THE FRONT WILL PROBABLY MOVE THROUGH SATURDAY NIGHT AND SUNDAY MORNING, ALONG WITH ANOTHER INCREASED CHANCE FOR THUNDER. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 75 88 70 89 / 60 60 10 10 CLARKSVILLE 73 86 67 86 / 70 50 10 10 CROSSVILLE 70 83 65 84 / 60 70 30 10 COLUMBIA 74 88 70 91 / 60 60 20 10 LAWRENCEBURG 73 87 71 92 / 50 60 20 20 WAVERLY 73 88 69 88 / 60 50 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Aug 8, 5:00 AM CDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT MON AUG 8 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-091000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE ON TUESDAY. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND BRIEF HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Aug 8, 2:10 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
210 PM CDT MON AUG 8 2011
TNZ093>095-081945-
GILES-LAWRENCE-WAYNE-
210 PM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE AND WAYNE
COUNTIES...
AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF
LAWRENCEBURG TO WALNUT GROVE...OR ALONG A LINE EXTENDING FROM 9 MILES
EAST OF LAWRENCEBURG TO 18 MILES SOUTHEAST OF SAVANNAH...MOVING
SOUTHEAST AT 15 MPH.
THESE STORMS WILL BE NEAR...
LORETTO BY 225 PM CDT.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3500 8798 3509 8799 3527 8716 3505 8686
3499 8716
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:17 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 58 min |
| Aug 7, 8:45 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 39 min |
| Aug 8, 2:10 PM CDT | Special Weather Statement | OHX | Lawrence | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.